| Model Number |
SPD2-US-050-320 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Physician intended to use a spider fx embolic protection device/guidewire with a 45cm 7fr non-medtronic sheath during treatment of a 200mm lesion in the patient¿s mid right superficial femoral artery.Moderate vessel tortuosity and moderate vessel calcification are reported.Artery diameter reported as 6mm.Lesion exhibited 85% stenosis.The vessel was not pre-dilated.The vessel was post-dilated.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.It is reported the spider filter broke when the physician was advancing it into the patient through a.035 x 150 trailblazer with minimal force.The spider did not prolapse within the delivery catheter and did not appear to be deformed on inspection.The filter did not detach, the wire broke into two different pieces.The portion of the wire that was inside the patient was easily and safely removed from the patient using hands through the trailblazer and was replaced by a new 5.0 spider filter to complete procedure successfully.No patient injury reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis visual inspection: the capture wire was received for analysis without the delivery catheter no damage to the filter basket but it did show signs of use as slight deformation can be seen very slight deformation noted on the distal floppy tip further inspection of the capture wire revealed a break in the capture wire at the snap point medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.